MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an injection of glue to treat a vascular malformation using the apollo catheter 3.0 cm, the catheter tip end automatically detached prematurely and became entrapped, making removal impossible.Vasospasm occurred during the procedure.The access vessel was the right femoral artery with a diameter of 5.7 millimeters, and vessel tortuosity was moderate.The catheter and accessory devices were prepared and flushed as indicated in the instructions for use.There was no friction or difficulty during injection.No surgical or medicinal intervention was required.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Onyx was used as the liquid embolic during the procedure.The cause of the event was not determined.The tip detachment occurred during navigation through the guide catheter.No kink or damage was noticed on any of the devices during the procedure.
 
Additional Manufacturer Narrative
H3.Product analysis : ¿ equipment used: vis (m-85519) ¿ as found condition: the apollo catheter was returned within a shipping box and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter distal tip was found detached from the catheter.The detached tip was not returned.¿ testing/analysis: the ldpe overlap was measured to be 1.0mm, which is within specification.¿ conclusion: based on the device analysis and the information provided, the customer's report of ¿tip premature detachment¿ was confirmed.However, the customer¿s ¿catheter entrapment/difficult removal¿ report could not be confirmed.Tip detachment can be caused by the detach joint ldpe overlap length being too short, patient vessel tortuosity, incompatible products, advancing the guidewire against resistance, vessel calcification (tip gets caught and dislodges), or repositioning of the catheter while it is in a wedged position or with vessels that are in vasospasm.Possible causes of ¿catheter entrapment/difficult removal¿ include vasospasm, patient vessel tortuosity, or angioarchitecture.In this event, it is likely that the reported entrapment of the catheter distal tip and the reported vasospasm contributed to the detachment of the apollo catheter.However, the cause of the event could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22813578
Report Number2029214-2025-01823
Device Sequence Number13015289
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270325(10)B713771
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB713771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/22/2025
10/16/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/18/2025
11/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight84 KG